Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
161 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How to taper off dilaudid medicine?

yes my husband has been taking 4mg of dilaudid 4 times a day. he wants to get off of them. he has talked to gastrointestinal doctor and told him that his primary doc has prescibed him dilaudid and he wants to get off...the gastrointestinal doctor precribed 6/325 percocet...my husband has crohns and needs pain relief...his primary doc was the one who pescribed the dilaudid....how do you taper off of diluadid...
Tue, 5 Jan 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Decrease by 25% to 50% in 3 days bring it to 8mg before 24 hours. Discontinuing the dose, 12 mg 3 days then 8 mg then discontinue. Percocet doses are given according to severity of pain. Join optimizing energy program of art of living. These are alternative methods to control pain. He can get benefits from it and easily come out of medicines.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Sunny Madar, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Morphinans


How to taper off dilaudid medicine?

Hi, Decrease by 25% to 50% in 3 days bring it to 8mg before 24 hours. Discontinuing the dose, 12 mg 3 days then 8 mg then discontinue. Percocet doses are given according to severity of pain. Join optimizing energy program of art of living. These are alternative methods to control pain. He can get benefits from it and easily come out of medicines. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Sunny Madar, General & Family Physician